MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-21-260
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion locking device, fs-wl-p-s, erbe electrosurgical generator.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report.The sphincterotome was returned, however the associated wire guide was not included in the return.A wire guide from shelf stock was used to perform functional testing.During a visual examination, it was observed that the catheter had been stripped to approximately 8.5 cm from the distal end.During a functional test, the sphincterotome loaded with the wire guide was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The tip of the device entered the papilla and the wire guide was held in place and the rest of the catheter was stripped without any difficulty.The sphincterotome was then removed with the wire guide held in place in the papilla without any difficulty.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The information provided indicated the user had difficulty locking the wire guide which resulted in lost wire guide access.The instructions for use advise the user: "to withdraw sphincterotome from endoscope, ensure wire guide is locked in place, and then pull back catheter, allowing wire guide lumen to separate from wire guide until metal band is visible at wire guide locking device and resistance is felt." the instructions for use then advise the user: "unlock wire guide from wire guide locking device, completely remove sphincterotome from wire guide, and re-lock wire guide." prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.When the physician tried to pull the catheter out of the endoscope, the wire would not split the catheter and the loop [came] out of the lock.This meant the physician kept losing position [lost wire guide access] (subject of this report and also see related mdr 1037905-2017-00723).This seemed to happen while the sphincterotome was still inside the duct.The nurse had to put pressure on the wire at the wire lock so the wire would stay stiff and stable enough for the catheter to split.Once the catheter was pulled past the bridge into the endoscope channel, it seemed to start splitting aside.The exchange at the wire lock was still very stiff and difficult.The additional information provided indicates the sphincterotome incorrectly orientated prior to bowing and upon bowing the device (see related mdr 1037905-2017-00725 and mdr 1037905-2017-00726).

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7074600
Report Number1037905-2017-00724
Device Sequence Number13771949
Product Code KNS
UDI-Device Identifier00827002561038
UDI-Public(01)00827002561038(17)200822(10)W3907207
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-21-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/07/2017
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1